MAUDE Adverse Event Report: CONMED CORPORATION 4MM ROUND BUR, EXTRA LONG, CARBIDE

CONMED CORPORATION 4MM ROUND BUR, EXTRA LONG, CARBIDE
Model Number 5093-228
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint is inconclusive.The device will not be returned for evaluation and no photographic evidence has been provided.Therefore, the reported failure cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution were found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.(b)(4).Per the instructions for use, the user is advised the following: not to apply excessive loading on the shaver blade or bur.Cutting performance is not increased with force.Excessive force or using shave blades or burs as a lever can cause damage to the device including permanent deformation, shedding of metal (wear), motor seizure, and overheating.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported that the 00509322800, 4mm round bur, loosened from the drill rod.The tip of the bur was retrieved from the patient.A request for additional information has been made, but no information was received to date.There is no reported injury or delay of surgery.This report is being raised based on device malfunction with potential for injury upon reoccurrence.

Brand Name
4MM ROUND BUR, EXTRA LONG, CARBIDE
Common Device Name
BUR
Manufacturer (Section D)
CONMED CORPORATION
11311 concept boulevard
largo FL 33773
MDR Report Key8457223
Report Number1017294-2019-00037
Device Sequence Number13541720
Product Code GFF
UDI-Device Identifier10845854002490
UDI-Public(01)10845854002490(17)230820(30)1(10)955390
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/20/2023
Device Model Number5093-228
Device Catalogue Number00509322800
Device Lot Number955390
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2019
Initial Report FDA Received Date03/27/2019
Patient Sequence Number1